Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Prednisone
    avatar
    BrendaNY posted:
    I am 54 yr old female, 5'9, 132 pounds. at age 36 I had an MI due to cancer treatment - radiation to the mediastinum as well as adriamycin and several other chemotherapies. I didn't have significant plaque buildup and am now plant-based, whole food. no animal, oil, sugar, dairy and have been eating this way over a year. My thyroid was destroyed by radiation but it is well controlled and monitored. I take an aspirin a day. I was on a myriad of medications over the years - I have a rapid heart rate which is believed due to either biospy surgery or radiation but my cardiologist wasn't concerned as my body appeared to adjust to it. The cancer was at age 16.
    My question, I injured my shoulder and was given prednisone. I've never had so much energy. I know I can't stay on this long term - it is only prescribed for a week to get the swelling down. I only started it yesterday and my workout was doubled what it usually is. I've been complaining of fatigue and lack of energy for years - non of the usual cardiac meds have ever improved that. I exercise daily - 30 minutes on a treadmill and weight lifting every few days. Today I feel like I could go non stop. Is there something else that would mimic what the prednisone is doing that is a more natural solution. Do you understand what this might be doing that I have so much energy?
    Reply


    Helpful Tips

    potassium levels
    talk to your physician and check your meds on WebMD -- some med combinations either deplete or increase potassium levels in your ... More
    Was this Helpful?
    1 of 1 found this helpful

    Expert Blog

    The Heart Beat - James Beckerman, MD, FACC

    Dr. James Beckerman shares how small, livable lifestyle changes can have a real impact on your risk of heart attack and stroke...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health General and Consultative Heart Care Center